Medical News Today: What medications cause hair loss?

Different drugs cause hair loss at different stages of the hair growth cycle. Some medications affect hairs in the resting (telogen) phase, while others affect hairs in the growing (anagen) phase.

Hair loss in the telogen phase

Most medications that cause hair loss affect hairs in the resting phase.

It is normal for people to lose at least 100 telogen phase hairs per day. However, certain stressors, such as fever, nutritional imbalances, and some medications, can cause this number to increase.

Drugs that have an association with telogen hair loss include:

Hair loss in the anagen phase

Some medications that cause hair loss affect hairs in the growing stage. The most notable example is chemotherapy drugs.

Hair loss can begin within 2–5 weeks of starting chemotherapy. However, individuals who receive the same drugs and undergo the same treatment can still have different hair loss experiences.

In rare cases, medications that contain the following ingredients can also cause hair loss during the anagen phase:

  • arsenic
  • bismuth
  • boric acid
  • thallium

Colchicine (Colcrys), which doctors use to treat gout, can also sometimes cause the loss of hairs in the growing stage.

Source Article from https://www.medicalnewstoday.com/articles/326955.php

コメントを残す

メールアドレスが公開されることはありません。 * が付いている欄は必須項目です